Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 98, NWS Corpus Christi, TX

July 6, 2007Calhoun County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jul 6, 2007, 1:30 PM CDT for Calhoun County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2007, 1:30 PM CDT (18:30 UTC)
Expired
Jul 6, 2007, 4:30 PM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Whole counties

County Calhoun County, TX

The radar

The Corpus Christi radar (KCRP), 114 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 6.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2813 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2813 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 061832
FFWCRP
TXC057-062130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
130 PM CDT FRI JUL 6 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN CALHOUN COUNTY IN SOUTH TEXAS

* UNTIL 430 PM CDT

* AT 125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.   
  DOPPLER RADAR ESTIMATED ONE TO TWO INCHES OF RAIN HAVE FALLEN IN   
  THE LAST HOUR. NUMEROUS THUNDERSTORMS WILL CROSS THE SAME AREA 
  THIS AFTERNOON...AND THIS TRAINING EFFECT WILL CAUSE LOCALIZED 
  FLOODING.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...LONG MOTT...PORT LAVACA...KAMAY AND POINT COMFORT.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2869 9651 2843 9676 2851 9691 2875 9664

$$
2 follow-up statements
000 
WGUS74 KCRP 062035
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
333 PM CDT FRI JUL 6 2007

TXC057-062130-
CALHOUN-
INCLUDING THE CITIES OF...LONG MOTT...PORT LAVACA
333 PM CDT FRI JUL 6 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
NORTHWESTERN CALHOUN COUNTY...

AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT ALTHOUGH THE HEAVY RAINFALL HAS EXITED CALHOUN COUNTY...SHOWERS 
AND THUNDERSTORMS...SOME WITH HEAVY RAINFALL...WERE LOCATED OVER 
REFUGIO COUNTY...DRIFTING NORTHEAST AT 10 MPH OR LESS. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PORT 
LAVACA...POINT COMFORT AND KAMAY

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2869 9651 2843 9676 2851 9691 2875 9664

$$

GW
000 
WGUS74 KCRP 062051
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
349 PM CDT FRI JUL 6 2007

TXC057-062059-
CALHOUN-
INCLUDING THE CITIES OF...LONG MOTT...PORT LAVACA
349 PM CDT FRI JUL 6 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
CALHOUN COUNTY...

AT 347 PM...WEATHER SERVICE DOPPLER INDICATED THAT THE HEAVY 
RAINFALL HAS LEFT THE COUNTY...AND THE THUNDERSTORMS OVER REFUGIO 
COUNTY WILL EITHER REMAIN AWAY FROM THE COUNTY OR NOT MAKE A 
SIGNIFICANT IMPACT OVER THE AREA. IF ADDITIONAL HEAVY RAINFALL 
POTENTIALLY CAUSING FLOODING MOVES TOWARD THE COUNTY...THEN ANOTHER 
FLASH FLOOD WARNING MAY BE ISSUED LATER TODAY. 

LAT...LON 2869 9651 2843 9676 2851 9691 2875 9664

$$

GW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 10:08 AM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jul 6, 10:08 AM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1008 AM CDT FRI JUL 6 2007

.UPDATE...UPPER LOW AND ASSOCIATED SURFACE FEATURES ARE MOVING
AWAY FROM THE AREA...PRODUCING CONVECTION OVER EASTERN TEXAS THIS
MORNING. MODELS CONTINUE TO SHOW A VERY MOIST ENVIRONMENT...AND
WITH NUMEROUS BOUNDARIES EVIDENT FROM SURFACE
OBSERVATIONS...SATELLITE IMAGERY...AND RADAR RETURNS...DIURNAL
AFTERNOON CONVECTION STILL A DISTINCT POSSIBILITY. WITH GROUNDS
STILL SATURATED OVER THE NORTHEAST CWFA...WILL LEAVE FFA IN PLACE
AS ANY TRAINING CONVECTION WILL PRODUCE LOCALIZED FLOODING.

NO CHANGES TO CURRENT FORECAST.

&&

.PREV DISCUSSION... /ISSUED 422 AM CDT FRI JUL 6 2007/

SHORT TERM (TODAY THROUGH SATURDAY)...CONCUR WITH THE GFS/NAM
WITH RESPECT TO THE PSN OF THE QUASI-STATIONARY UPPER LOW/TROUGH
DRG THE PERIOD...WHICH WL PROVIDE THE GREATEST SYNOPTIC SCALE LIFT
TO THE NERN CWFA. THE MSAS REVEALS THE EXISTENCE OF A WEAK SFC
BNDRY ACRS THE REGION. BOTH THE GFS AND THE NAM INITIALIZE THIS
BNDRY YET DIFFER WITH RESPECT TO ITS PLACEMENT THIS AFTN. THUS WL
DEFER TO THE UPPER SYNOPTIC SCALE LIFT. THUS...ANTICIPATE THE
GREATEST CHANCE FOR ACTIVITY OVR THE NERN CWFA TDA. STORM
TRANSLATION WL BE SIGNIFICANT BASED ON GFS 0-6KM MEAN WIND.
HWR...ANY PCPN OVR THE NERN CWFA WL LIKELY GENERATE FLASH
FLOODING...WHEN CONSIDERING PREVIOUS RAIN. THUS RETAINED THE FFA
FOR PORTIONS OF THE NERN CWFA AND EXPANDED IT SOMEWHAT. MOST OF
THE ENERGY ASSOCIATED WITH THE UPPER SYSTEM SHOULD REMAIN NORTH
AND EXPECT CIN VALUES TO INCREASE (SIMILAR TO LAST NGT/THIS
MORNING) TNGT AND PSBLY PRECLUDE ACTIVIY. THUS...ENDING THE FFA AT
02Z SAT. WL FCST PERSISTENCE WITH RESPECT TO TEMPS.

AVIATION...EXPECT MVFR/VFR CEILINGS DRG THE DAYTIME...YET IFR
CONDITIONS NEAR CONVECTION. DRG THE NIGHT...ANTICIPATE VISIBILITY
RESTRICTIONS TO MVFR DUE TO PATCHY FOG (DUE IN PART TO NEAR SFC MSTR
FROM RAIN)...AND MVFR CEILINGS.

MARINE...SYNOPTIC SCALE MSLP PATTERN SUGGESTS ONSHORE FLOW YET BELOW
SCA CRITERION. CONCUR WITH THE WAVEWATCH SOLN THAT SEAS WL REMAIN
BELOW SCA. NOCTURAL CONVECTION PSBL.

LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...MODELS STILL CONTINUE
TO SHOW AMPLE LOW LEVEL MOISTURE THROUGH THE LATER PART OF THE
WEEKEND THROUGH EARLY NEXT WEEK. HAVE INCREASE POPS SLIGHTLY ACROSS
THE VICTORIA CROSSROADS REGION SUNDAY AFTERNOON WITH LINGERING
SFC CONVERGENCE AND SOME UPPER FORCING FORECAST TO BE THERE DURING
THE AFTERNOON. GFS FORECAST SOUNDINGS CONTINUE TO SHOW
PRECIPITABLE WATER VALUES DECREASING TO BELOW 1.75 STARTING
MIDWEEK INTO NEXT WEEKEND AS OUR AREA WILL BE ON THE EXTREME
WESTERN PERIPHERY OF THE MID AND UPPER RIDGE. BROAD SYNOPTIC
PATTERN REMAINS THE SAME NEXT WEEK WITH UPPER RIDGES HOLDING
STEADY OVER THE SE U.S. AND DESERT SW WITH WEAKNESS IN THE UPPER
PATTERN OVER TEXAS. WITH THIS UNCERTAINTY OF THE REDEVELOPMENT OF
MID/UPPER LOW OVER THE LONE STAR STATE...PLENTY OF LOW LEVEL
MOISTURE AND NO STRONG CAP ANTICIPATED WILL RETAIN ISOLD
CONVECTION AND SLIGHT RAIN CHANCES OVER SOUTH TEXAS NEXT WEEK.
WITH THIS WEAKNESS IN THE UPPER RIDGE...WILL KEEP SLIGHT CHANCE OF
TSTMS AND SHOWERS...MAINLY OVER THE COASTAL PLAINS WITH SEA BREEZE
PROVIDING SOME BOUNDARY FOCUS DURING THE AFTERNOONS. WILL CONTINUE
TO UNDERCUT GUIDANCE BY 2 TO 3 DEGREES WITH THE GIVEN AMOUNT OF
LOW LEVEL MOISTURE AND THE ANTECEDENT RAINFALL.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    87  75  88  76  91  /  40  20  30  10  20
VICTORIA          86  74  88  75  91  /  50  30  40  20  30
LAREDO            93  75  93  79 100  /  40  40  30  20  10
ALICE             88  74  90  75  94  /  40  30  30  10  20
ROCKPORT          85  77  86  78  90  /  40  20  30  10  20
COTULLA           89  74  91  75  96  /  40  40  30  30  10
KINGSVILLE        88  75  89  77  93  /  40  30  30  10  20
NAVY CORPUS       85  78  87  79  89  /  30  20  20  10  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...REFUGIO...
     VICTORIA.

GM...NONE.

&&

JV/71...SHORT TERM
TM/95...LONG TERM
Hazardous weather outlook, Jul 6, 6:12 AM CDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
612 AM CDT FRI JUL 6 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-071100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
612 AM CDT FRI JUL 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTH TEXAS
TODAY. LOCALLY HEAVY RAIN ACROSS ALREADY SATURATED SOILS WILL LIKELY
LEAD TO ADDITIONAL FLOODING PROBLEMS TODAY OVER THE VICTORIA
CROSSROADS REGION. LOCALIZED RAIN AMOUNTS OF 1 TO 3 INCHES ARE
POSSIBLE ACROSS THE VICTORIA CROSSROADS REGION TODAY. A FLASH FLOOD
WATCH IS IN EFFECT THROUGH THIS EVENING FOR THE VICTORIA CROSSROADS
REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTH TEXAS
SATURDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED ON SUNDAY. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED
MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

87/70

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 3:56 PM CDTFlash Flood WarningCRPLa Salle2 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.